Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2004, 1:25 AM CDT for Jasper County, Newton County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 1:25 AM CDT (06:25 UTC)
- Expired
- Jun 2, 2004, 2:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, TX, Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 1, 11:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
044 WUUS54 KLCH 020625 SVRLCH TXC241-351-020700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 124 AM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN SOUTHEAST TEXAS JASPER COUNTY IN SOUTHEAST TEXAS * UNTIL 200 AM CDT * AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25 MILES NORTHWEST OF BURKEVILLE...AND MOVING SOUTHEAST AT 40 MPH. THIS STORM WAS LOCATED WITHIN A LINE OF THUNDERSTORMS WHICH HAVE PRODUCED NUMEROUS REPORTS OF WIND DAMAGE AS IT MOVED ACROSS NORTHEAST AND EAST TEXAS TUESDAY EVENING. * THIS STORM WILL BE NEAR... BURKEVILLE BY 155 AM CDT DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3127 9406 3112 9416 3084 9367 3104 9353 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:22 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 11:22 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1122 PM CDT TUE JUN 1 2004 .DISCUSSION... WILL UPDATE ZONES FOR SEVERE WEATHER WATCH BEING ISSUED OVER LOUISIANA. .PREVIOUS DISCUSSION... WILL UPDATE ZONE FORECASTS TO TO MODIFY PROBABILITY OF RAIN FORECASTS. STORMS OCCURRING ACROSS NORTHERN TEXAS AT THIS TIME WILL LIKELY MOVE SOUTHEAST TO JUST NORTHWEST OF THE FORECAST AREA AROUND MIDNIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THEREAFTER OVER AT LEAST THE NORTHERN PARTS OF THE AREA TONIGHT. CHANCES OF RAIN TOMORROW MAY NOT NECESSARILY BE CONFINED TO AFTERNOON PERIODS. MODELS INDICATE SHOWERS AND THUNDERSTORMS COULD DEVELOP IN THE MORNING. && .PREVIOUS PREVIOUS DISCUSSION... SHOWERS AND THUNDERSTORMS GETTING A KICK FROM STORMS DURING THE OVERNIGHT HOURS. THESE LATEST STORMS ARE EXPECTED TO DISSIPATE DURING THE EVE HOURS. WITH A FRONTAL BOUNDARY TO OUR NORTH...SOUTHERLY WINDS TO CONTINUE THROUGH THE OVERNIGHT HOURS. WILL GO WITH PERSISTENCE... AND MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THIS WEEK. WITH ALL THE CLOUDS AROUND DURING THE AFTERNOON HOURS ALONG WITH THE WINDS WILL HOLD TEMPS IN THE UPPER 80S TO NEAR 90. && .PRELIMINARY POINT TEMPS/POPS... LCH 76 89 73 88 / 20 40 20 40 BPT 77 90 74 88 / 20 40 20 40 AEX 73 90 70 85 / 30 40 20 40 LFT 75 88 73 86 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 20 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT TUE JUN 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT TUE JUN 1 2004 .DAY ONE...TODAY AND TONIGHT... A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY. WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
In the hours before
Special weather statement, Jun 1, 10:15 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1015 PM CDT TUE JUN 1 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020559- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 1015 PM CDT TUE JUN 1 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR INTERIOR SOUTHEAST TEXAS.. SEVERE THUNDERSTORM WATCH NUMBER 374 HAS BEEN ISSUED FOR TYLER... JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT WEDNESDAY MORNING. AT 1015 AM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL... SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG THUNDERSTORMS THAT PRODUCED DAMAGING WINDS TUESDAY EVENING WERE MOVING SOUTHEAST OVER PARTS OF NORTHEAST TEXAS. STRONG STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL COULD MOVE INTO INTERIOR SOUTHEAST TEXAS LATE TONIGHT AND EARLY WEDNESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
Special weather statement, Jun 1, 11:50 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1150 PM CDT TUE JUN 1 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020700- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 1150 PM CDT TUE JUN 1 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR CENTRAL LOUISIANA AND PARTS OF SOUTHWEST AND SOUTH-CENTRAL LOUISIANA... SEVERE THUNDERSTORM WATCH NUMBER 375 HAS BEEN ISSUED FOR RAPIDES... AVOYELLES...EVANGELINE...SAINT LANDRY...AND VERNON PARISHES IN CENTRAL LOUISIANA THROUGH 4 AM CDT. THE WATCH IS IN EFFECT FOR ALLEN...BEAUREGARD AND ACADIA PARISHES IN SOUTHWEST LOUISIANA AND FOR LAFAYETTE AND UPPER SAINT MARTIN PARISHES IN SOUTH-CENTRAL LOUISIANA. SEVERE THUNDERSTORM WATCH NUMBER 374 CONTINUES IN EFFECT FOR TYLER... JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT WEDNESDAY MORNING. AT 1150 PM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL... SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG THUNDERSTORMS THAT HAVE PRODUCED DAMAGING WINDS IN NORTH TEXAS TUESDAY EVENING WERE MOVING SOUTHEAST ACROSS NORTHEAST TEXAS. STRONG STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL WILL LIKELY MOVE INTO INTERIOR SOUTHEAST TEXAS BY 2 AM WEDNESDAY MORNING AND PROGRESS FARTHER SOUTHEAST THROUGH 4 AM. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:33 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 27 min |
| Jun 2, 2:19 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.